Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 100, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 7, 2019, 3:12 PM EDT for 4 counties in Georgia. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2019, 3:12 PM EDT (19:12 UTC)
- Expired
- Jun 7, 2019, 4:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chattahoochee County, GA, Harris County, GA, Muscogee County, GA, Stewart County, GA
The radar
The Maxwell AFB radar (KMXX), 82 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:36 PM EDT | TSTM WND DMG | 1 Sse Laurel Hills, GA | A TREE WAS REPORTED DOWN ON A CAR ON 41ST STREET AND 16TH AVENUE. |
| Jun 7, 3:36 PM EDT | TSTM WND DMG | 2 W Mulberry Grove, GA | A TREE WAS REPORTED DOWN ON HIGHWAY 315 AT EXIT 19. |
| Jun 7, 3:36 PM EDT | TSTM WND DMG | 3 Ssw Battle Park, GA | A TREE WAS REPORTED DOWN ON SIGHTSEEING ROAD NEAR BERNHEIM DENTAL CLINIC. |
| Jun 7, 3:36 PM EDT | TSTM WND DMG | Flat Rock, GA | A TREE WAS REPORTED DOWN ON J.R. ALLEN PARKWAY NEAR EXIT 1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:08 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
680
WUUS52 KFFC 071912
SVRFFC
GAC053-145-215-259-072000-
/O.NEW.KFFC.SV.W.0100.190607T1912Z-190607T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
312 PM EDT Fri Jun 7 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Muscogee County in west central Georgia...
Chattahoochee County in west central Georgia...
Northern Stewart County in west central Georgia...
Harris County in west central Georgia...
* Until 400 PM EDT.
* At 312 PM EDT, severe thunderstorms were located along a line
extending from near Beans Mill to Bleecker to near Monterey Heights
to near Phenix Drag Strip to near Seale to 8 miles east of
Rutherford, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hamilton, Cusseta, Waverly Hall, North Fort Benning, Bibb City,
Upatoi, Fort Benning/lawson Army Air Fld, Goat Rock Lake,
Ellerslie, Laurel Hills, Green Island Hills, Vista Terrace,
Cataula, Columbus Metropolitan Airport, Jamestown/south Fort
Benning, Brooklyn, Renfroe, Rose Hill, Manta and Omaha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3199 8507 3209 8504 3213 8506 3220 8496
3222 8498 3222 8493 3226 8489 3233 8501
3243 8496 3252 8501 3264 8511 3274 8511
3276 8514 3278 8512 3283 8469 3269 8470
3252 8468 3253 8464 3231 8466 3218 8464
TIME...MOT...LOC 1912Z 253DEG 40KT 3273 8531 3260 8516 3249 8512 3238
8510 3229 8511 3218 8518
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:00 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 7, 3:00 PM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 300 PM EDT Fri Jun 7 2019 .SHORT TERM /Tonight through Saturday Night/... An unstable airmass across the area has allowed for the development of showers and thunderstorms as well as SPC issuing a severe thunder storm watch across many central GA counties south of ATL/AHN until 23Z. The main hazard will be damaging winds. Otherwise, an upper level low pressure system over the mid U.S. will drift toward the TN valley through the short term period allowing for SSW flow aloft and deep moisture to continue over the area. Another surge of deep moisture is expected later tonight and Saturday and this will allow for numerous to occasional showers and storms across the area. Greatest Rainfall amounts continue to be expected over north GA with 1.5 to 3 inches expected through Saturday night with the greatest amounts favoring the ne mountains. These amounts are over a 36-42 hour period. Conditions will be monitored for a possible flash flood watch in the future. Forecast low temperatures are running about 5-10 degrees above normal across much of the area tonight and similar for Saturday night. Forecast high temperatures are running about 2-7 degrees below normal on Saturday. Overall confidence is medium. BDL .LONG TERM /Sunday through Friday/... No big changes made to the long term. Overall pattern still the same with the upper closed low drifting eastward over the southeast states and becoming a broad trough. Likely or higher pops still look reasonable across much of the area. Surface boundary seems to stall across GA for the first of the week. Pops taper off late Wednesday into Thursday as the upper wave moves northeast along the Atlantic seaboard. At this time...Friday is shaping up to be dry. Rainfall totals for the period through Wednesday still range from around three to six inches. Enhanced easterly upslope flow over the weekend could potentially put seven day amounts near seven inches in portions of the northeast mountains. 41 .Previous... /355 AM EDT Fri Jun 7 2019/... LONG TERM /Saturday Night through Thursday/... The long term starts with a cut-off mid-level low pressure system centered in the western Ohio River Valley, which will be responsible for hammering the forecast area with round after round of rain in the short term. Further north, a mid-level ridge with a descent amplitude will have it's axis situated over the Great Lakes region. Usually this Rex Blocking pattern would persist for longer, however, a digging longwave trough from the front range of Northern U.S. Rockies will push into the Northern Plains and Midwest, and sweep up the cut-off low Sunday through Monday. As this occurs, we'll continue to be inundated with rain at least through Monday night. As the trough kicks through, it'll help organize the surface low pressure and wrap it up towards the northeast, leaving a frontal boundary behind separating a surface high pressure that will follow the trough, and the warm tropical Gulf coast airmass. The location of the stationary front will determine where the rain chances will be focused and there's currently a discrepancy between some mid-range model runs on if it will set up through our CWA and provide even more rain to the area Tuesday and Wednesday or if we can get a break with the frontal boundary stalling closer to the coastline. Thiem && AVIATION... 18Z Update... A low confidence forecast due to the potential for a flare up of showers and storms this afternoon with a more prolonged period of showers and storms on Saturday. Mostly MVFR/VFR ceilings this afternoon with potential for IFR-MVFR ceilings overnight. Surface winds mostly SW around 10 kts this afternoon then light SSW for the overnight becoming ESE for Saturday. //ATL Confidence...18Z Update... Medium confidence for storms affecting the airfield to start and Medium-High confidence for all the other elements to start. Low-Medium confidence for all elements tonight/Saturday. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 70 80 68 80 / 70 90 80 80 Atlanta 71 81 70 80 / 70 90 70 70 Blairsville 65 75 63 75 / 70 90 80 80 Cartersville 69 80 68 81 / 70 90 70 70 Columbus 72 84 71 83 / 70 80 70 70 Gainesville 69 78 68 78 / 70 90 80 80 Macon 71 84 69 83 / 70 80 70 70 Rome 68 81 68 81 / 70 90 70 70 Peachtree City 69 82 68 80 / 70 90 70 70 Vidalia 73 86 71 86 / 60 90 60 70 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 7 PM EDT this evening for the following zones: Baldwin...Bibb...Bleckley...Butts... Chattahoochee...Clayton...Coweta...Crawford...Crisp...Dooly... Fayette...Greene...Hancock...Harris...Heard...Henry...Houston... Jasper...Jones...Lamar...Macon...Marion...Meriwether...Monroe... Morgan...Muscogee...Newton...Oconee...Peach...Pike...Pulaski... Putnam...Rockdale...Schley...Spalding...Stewart...Sumter... Talbot...Taylor...Troup...Twiggs...Upson...Walton...Webster... Wilcox...Wilkinson. && SHORT TERM...BDL LONG TERM....41 AVIATION...BDL
Hazardous weather outlook, Jun 7, 12:01 PM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1201 PM EDT Fri Jun 7 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1201 PM EDT Fri Jun 7 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms will continue to develop this afternoon into tonight. An isolated tornado cannot be ruled out especially this afternoon. Otherwise...a few strong storms with heavy rain...gusty winds...and lightning can be expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... The probability for widespread hazardous weather is low. Scattered to numerous thunderstorms are expected Saturday through Thursday with the greatest coverage Saturday through Monday. Any thunderstorms will be capable of gusty winds, lightning and heavy rain. Flooding could be a growing concern as we approach the weekend with continued rounds of showers and storms. Please monitor updates for any changes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 7, 2:40 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
240 PM EDT Fri Jun 7 2019
GAZ031-032-042-043-071915-
Douglas GA-Cobb GA-Carroll GA-Paulding GA-
240 PM EDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DOUGLAS...SOUTHWESTERN
COBB...NORTHEASTERN CARROLL AND SOUTHEASTERN PAULDING COUNTIES UNTIL
315 PM EDT...
At 239 PM EDT...a strong thunderstorm was over Villa Rica, or 11
miles west of Douglasville...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, Dallas, Villa Rica, Powder Springs, Austell, Temple,
Hiram, Lithia Springs, Lost Mountain Park, Brownsville, Winston, Lake
Val-Do-Mar, New Georgia and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3365 8496 3379 8504 3398 8470 3379 8458
TIME...MOT...LOC 1839Z 240DEG 24KT 3375 8494
WIND...40MPHSpecial weather statement, Jun 7, 2:52 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT Fri Jun 7 2019
GAZ014-015-022-023-071930-
Hall GA-Dawson GA-Forsyth GA-Lumpkin GA-
252 PM EDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALL...SOUTHEASTERN
DAWSON...NORTHEASTERN FORSYTH AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL
330 PM EDT...
At 252 PM EDT...a strong thunderstorm was over Silver City, or near
Dawsonville...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Dahlonega, Dawsonville, Dougherty, Matt, Silver City,
Chestatee, Murrayville, Auraria, Garland, Coal Mountain and War Hill
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3424 8416 3439 8424 3456 8391 3436 8379
TIME...MOT...LOC 1852Z 242DEG 22KT 3434 8414
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:31 AM EDT | Special Weather Statement | FFC | Troup | 59 min |
| Jun 7, 4:50 AM EDT | Special Weather Statement | FFC | Lamar | 25 min |
| Jun 7, 5:35 AM EDT | Special Weather Statement | FFC | Lamar, Monroe | 10 min |
| Jun 7, 2:40 PM EDT | Special Weather Statement | FFC | Paulding | 35 min |
| Jun 7, 2:52 PM EDT | Special Weather Statement | FFC | Dawson | 38 min |
| Jun 7, 3:30 PM EDT | Special Weather Statement | FFC | Fulton | 30 min |
| Jun 7, 3:32 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 28 min |
| Jun 7, 3:34 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Webster | 41 min |
| Jun 7, 3:39 PM EDT | Special Weather Statement | FFC | Pickens | 36 min |
| Jun 7, 3:50 PM EDT | Special Weather Statement | FFC | Carroll, Haralson, Polk | 25 min |
| Jun 7, 3:56 PM EDT | Special Weather Statement | FFC | Talbot | 34 min |
| Jun 7, 4:02 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin | 28 min |
| Jun 7, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Meriwether, Talbot, Taylor, Upson | 38 min |
| Jun 7, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Marion, Schley, Sumter, Taylor | 48 min |
| Jun 7, 4:15 PM EDT | Special Weather Statement | FFC | Carroll | 30 min |
| Jun 7, 4:21 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 24 min |
| Jun 7, 4:28 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe, Taylor | 47 min |
| Jun 7, 4:42 PM EDT | Special Weather Statement | FFC | Macon, Peach | 33 min |
| Jun 7, 4:44 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 31 min |
| Jun 7, 5:03 PM EDT | Special Weather Statement | FFC | Rockdale | 27 min |
| Jun 7, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dooly, Houston, Pulaski, Twiggs | 28 min |
| Jun 7, 5:17 PM EDT | Special Weather Statement | FFC | DeKalb | 28 min |
| Jun 7, 5:25 PM EDT | Special Weather Statement | FFC | Walton | 35 min |
| Jun 7, 5:30 PM EDT | Special Weather Statement | FFC | Baldwin, Twiggs, Wilkinson | 30 min |
| Jun 7, 5:31 PM EDT | Special Weather Statement | FFC | Rockdale | 29 min |
| Jun 7, 5:35 PM EDT | Special Weather Statement | FFC | Whitfield | 25 min |
| Jun 7, 5:42 PM EDT | Special Weather Statement | FFC | Madison | 33 min |
| Jun 7, 5:44 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Laurens, Pulaski, Wilcox | 31 min |
| Jun 7, 5:47 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Jun 7, 5:59 PM EDT | Special Weather Statement | FFC | Oconee, Oglethorpe | 31 min |
| Jun 7, 6:14 PM EDT | Special Weather Statement | FFC | Barrow | 31 min |
| Jun 7, 6:18 PM EDT | Special Weather Statement | FFC | Treutlen | 27 min |
| Jun 7, 6:38 PM EDT | Special Weather Statement | FFC | Morgan | 37 min |
| Jun 7, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Treutlen | 19 min |
| Jun 7, 6:43 PM EDT | Special Weather Statement | FFC | Dade | 32 min |
| Jun 7, 6:46 PM EDT | Special Weather Statement | FFC | Taliaferro | 29 min |
| Jun 7, 6:51 PM EDT | Special Weather Statement | FFC | Jefferson | 24 min |
| Jun 7, 7:17 PM EDT | Special Weather Statement | FFC | Jefferson | 28 min |
| Jun 7, 7:25 PM EDT | Special Weather Statement | FFC | Wilkes | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.